MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported " , an iabc implantation was performed.During the implantation process, the catheter was difficult to insert and could not be implanted.Change the new catheter".Additional information states that the iab was removed and replaced.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).The lot number: (18f24j0021) recorded on the complaint report matches the lot number for the returned sample.Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number of the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton/sealed ziploc bag.Upon return, the one-way valve was noted tethered to the short driveline tubing.The iabc bladder was fully unwrapped.Multi-ple kinks to the iabc central lumen were noted at approximately 8.5cm, 11.9cm, 12.4cm, 12.8cm, 13.7cm, 14.1cm, 14.5cm, 15.6cm, 16.5cm, 17cm, 17.6cm, 18.5cm, 19.2cm, 20.1cm, 32.4cm, 69.6cm and 75.8cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the helium pathway.No other visual damage or abnormalities were noted to the returned sample.The one-way valve was tested and passed.A vacuum w as pulled on the one-way valve, and it held for at least 1 minute according to quality system docu-ment.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.Blood exited.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 8.5cm, 12cm, 12.5cm, 12.9cm, 14.2cm, 14.4cm, 15.8cm, 16.6cm, 17.1cm, 17.8cm, 18.5cm, 19.3cm, 20.3cm, 32.4cm, 69.5cm and 75.8cm from the iabc distal tip, which are the locations of the previously noted kinks.The guidewire was able to advance through the central lumen.Blood was noted on the guidewire upon removal.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "catheter was difficult to insert and could not be implanted" is confirmed.The intra-aortic balloon catheter (iabc) was returned with multiple kinks to the central lumen.The kinked central lumen can result in difficulty inserting the iabc into the patient.The iabc bladder was fully intact with no damage noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the kinked central lumen.The root cause of the kinked central lumen is undetermined; a potential root cause is customer handling related.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description
It was reported ", an iabc implantation was performed.During the implantation process, the catheter was difficult to insert and could not be implanted.Change the new catheter".Additional information states that the iab was removed and replaced.The patient's current condition is reported as "fine".

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23525702
Report Number3010532612-2025-01087
Device Sequence Number18413064
Product Code DSP
UDI-Device Identifier00801902002679
UDI-Public(01)00801902002679(11)240918(17)260831(10)18F24J0021(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2026
Device Catalogue NumberIAB-S840C
Device Lot Number18F24J0021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown